MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/120MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/120MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number IAS8-120LP
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported event ¿sound cap had come out and was inside the patient¿s abdomen¿ was confirmed.The device will not be returned for evaluation, but photographic evidence has been provided.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 23 reports, regarding 23 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: if using the optional sound cap (8mm, 12mm): inspect sound cap foam and seal prior to use; use caution when inserting a sharp or large device through the blue sound caps seal; and inspect the sound cap after use of physical damage of any kind.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the ias8-120lp, airseal 8/120mm port was being used on (b)(6) 2023 during a ventral hernia procedure and ¿i had an incident where the valve on the airseal sound cap had come out and was inside the patient¿s abdomen.The physician¿s assistant believes it came out while they were passing mesh for a ventral hernia.They were able to remove it and the patient was fine, but stated if they had not seen it, they could have left it in the patient.¿.There was no injury or impact to the patient or user.After further assessment it was found that the cap was removed with a surgical grasper.The procedure was completed without a delay.¿patient is fine.¿ there was no medical/surgical intervention required for the patient/user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
AIRSEAL 8/120MM PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key16843173
Report Number3007305485-2023-00098
Device Sequence Number17857782
Product Code GCJ
UDI-Device Identifier10845854045701
UDI-Public(01)10845854045701(17)251127(10)202211284
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2025
Device Model NumberIAS8-120LP
Device Catalogue NumberIAS8-120LP
Device Lot Number202211284
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Initial Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient EthnicityNon Hispanic